Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 43, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jun 7, 2021, 2:28 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2021, 2:28 AM CDT (07:28 UTC)
- Expired
- Jun 8, 2021, 3:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
171 WHUS74 KBRO 070728 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 228 AM CDT Mon Jun 7 2021 GMZ150-155-170-175-071530- /O.NEW.KBRO.SC.Y.0043.210607T0728Z-210608T0300Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 228 AM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ130-132-135-071530- /O.NEW.KBRO.SC.Y.0043.210607T1300Z-210608T0100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 228 AM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...From 8 AM this morning to 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Rough Bay Waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
397 WHUS74 KBRO 071904 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 204 PM CDT Mon Jun 7 2021 GMZ130-132-135-080100- /O.CON.KBRO.SC.Y.0043.000000T0000Z-210608T0100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 204 PM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...From 8 AM this morning to 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Rough waters with 2 foot waves are expected to continue in the center channel this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ150-155-170-175-080300- /O.CON.KBRO.SC.Y.0043.000000T0000Z-210608T0300Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 204 PM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds 20 kt and gusty seas 5 to 7 feet...mostly due to wind waves between 4 and 5 feet. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 52/BSG
048 WHUS74 KBRO 072040 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 340 PM CDT Mon Jun 7 2021 GMZ150-155-170-175-080800- /O.EXT.KBRO.SC.Y.0043.000000T0000Z-210608T0800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 340 PM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CDT TUESDAY... * WHAT...Southeast winds 20 kt and gusty, seas 5 to 7 feet. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 3 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ130-132-135-080100- /O.CON.KBRO.SC.Y.0043.000000T0000Z-210608T0100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 340 PM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
288 WHUS74 KBRO 080104 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 804 PM CDT Mon Jun 7 2021 GMZ130-132-135-080215- /O.EXP.KBRO.SC.Y.0043.000000T0000Z-210608T0100Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 804 PM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft should continue to exercise caution on the Laguna Madre. $$ GMZ150-155-170-175-080300- /O.CON.KBRO.SC.Y.0043.000000T0000Z-210608T0800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 804 PM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY... * WHAT...Southeast winds 20 kt and gusty, seas 5 to 7 feet. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 3 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
804 WHUS74 KBRO 080235 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 935 PM CDT Mon Jun 7 2021 GMZ150-155-170-175-080800- /O.CON.KBRO.SC.Y.0043.000000T0000Z-210608T0800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 935 PM CDT Mon Jun 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT TUESDAY... * WHAT...Southeast winds 15 to 20 kts and gusty, seas 5 to 7 feet. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 3 AM CDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 54
553 WHUS74 KBRO 080814 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 314 AM CDT Tue Jun 8 2021 GMZ150-155-170-175-080915- /O.EXP.KBRO.SC.Y.0043.000000T0000Z-210608T0800Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 314 AM CDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 1:29 AM CDT, 59 minutes earlier.
Area forecast discussion, Jun 7, 1:29 AM CDT, 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 129 AM CDT Mon Jun 7 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...IR satl imagery and surface obs indicate that some spotty MVFR ceilings have formed up mainly north of the RGV airports early this morning and are advecting northwards. Expect these to remain confined mainly to the north of the RGV airports throughout the neartime period, but will include some TEMPO remarks for MVFR ceilings throughout the overnight hours. The increasing PGF will mix out any lower ceilings that form overnight allowing for VFR conditions to prevail during the daylight hours. && .PREV DISCUSSION... /issued 647 PM CDT Sun Jun 6 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Only a few changes were made to the previous TAF package. Winds will be the main impact to area terminals through the forecast period. Went ahead and bumped up winds some tonight and through the day tomorrow as a strong pressure gradient continues to strengthen across Deep South Texas. Strong southeast winds will continue to gust between 20 and 25 knots overnight tonight. Winds will further increase by mid-late Monday morning, with model guidance showing frequent gusts in excess of 30 knots during the afternoon, especially at HRL, BRO, and PIL; winds will be slightly lighter along and west of US-281. Overall, MVFR ceilings are expected to develop after sunset as a strong low- level jet sets up over the region. Timing of ceiling development is still questionable at this time, though should occur by or before midnight. Clouds should mix out and lift by 14-15z, with VFR prevailing through the remainder of the TAF period. PREV DISCUSSION... /issued 235 PM CDT Sun Jun 6 2021/ SHORT TERM (Tonight through Monday Night): High pressure continues to build across Deep South Texas with gusty SSE winds along the coast continuing into Monday night. Dewpoints in the mid 70s have continued very humid conditions across the CWA, bumping heat indices over 100 for all locations and over 105 near the border. Highs across portions of Zapata and Starr counties may reach triple digits today, pushing heat indices toward 111 or 112. A Heat Advisory was issued for this afternoon for those locations. Slightly warmer temperatures Monday afternoon with similar humidity values will push heat indices to 112 or 113 as well for Zapata and Starr, with another Heat Advisory potentially needed. A Wind Advisory may be needed as well Monday afternoon along the lower Texas coast as the pressure gradient tightens a little more. LONG TERM (Tuesday through Sunday): Warmer temperatures and dry conditions will continue through the long term as mid level ridging continues to build across south Texas. While mentionable rain chances will be kept out of the forecast, can not rule out a slight chance of sea breeze convection from mid to late week. Later this week an inverted 500 mb trough will develop over the SW Gulf, but impacts will remain minimal. At the surface, high pressure builds over the SE US coast and low pressure will deepen to our west tightening the pressure gradient creating breezy conditions for Tuesday. This gradient will weaken through the rest of the week with light to moderate winds for the reminder of the long term. Temperatures will be warm this week with heat advisories possible on Tuesday for Starr and Zapata counties. The airmass will begin to dry out beginning on Wednesday with continued warm temperatures, but heat indices will not be as high. MARINE (Now through Monday Night): Moderate and gusty SSE winds will continue through the short term period, especially during afternoon and early evening hours as high pressure builds across Texas. A Small Craft Advisory is in effect across the bay through 9 PM this evening, with the strongest winds currently occurring north of Port Mansfield. SCAs may be needed across the Gulf tonight or Monday as seas begin to respond to the persistent elevated winds. Another SCA will likely be needed across the bay Monday. Tuesday through Saturday: With a tight pressure gradient to start the period, small craft caution will likely be needed through Tuesday due to elevated winds and seas. As the pressure gradient along the lower Texas coast decreases mid to late week, favorable marine conditions will return. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 91 79 90 79 / 0 0 0 0 BROWNSVILLE 92 80 92 80 / 0 0 0 0 HARLINGEN 94 79 93 79 / 0 0 0 0 MCALLEN 96 79 95 79 / 0 0 0 0 RIO GRANDE CITY 103 78 101 78 / 0 0 0 0 SOUTH PADRE ISLAND 85 80 84 81 / 0 0 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term/Aviation...60-Speece Long Term/Upper Air...55-Adams
Hazardous weather outlook, Jun 6, 4:21 PM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 421 PM CDT Sun Jun 6 2021 TXZ248>257-351-353-072130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 421 PM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heat advisory possible for the Zapata and Starr County areas Monday and Tuesday afternoons. An elevated risk of rip currents will be possible at times Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-072130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 421 PM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Small craft advisory on the Laguna Madre through 9 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday Possible small craft advisory on the Laguna Madre on Monday. Low end small craft advisory conditions may develop on the Gulf Monday through Tuesday, mainly due to slightly elevated seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:26 AM CDT | Heat Advisory | BRO | Jim Hogg, Starr, Zapata | 17 hr |
| Jun 7, 2:26 AM CDT | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 16 hr |
| Jun 7, 2:41 AM CDT | Rip Current Statement | BRO | Kenedy | 16 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.